High Wind, Grant
- When
- March 20, 6:00 AM CST to 6:15 AM CST
- Where
- Grant forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
A wake low followed a large area of rain across central and eastern Arkansas during the morning hours of the 20th. Wind gusts briefly reached 40 to 50 mph just behind the rain area, with gusts over 60 mph in some spots.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A wake low followed a large area of rain across central and eastern Arkansas during the morning hours of the 20th. Wind gusts briefly reached 40 to 50 mph just behind the rain area, with gusts over 60 mph in some spots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 20, 5:38 AM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 538 AM CST MON MAR 20 2006 .AVIATION... TIGHT SURFACE GRADIENT IS CAUSING GUSTY WINDS BEHIND AN INVERTED TROF SLIDING SOUTHEAST ACROSS THE STATE. PRECIP WILL BE ENDING SOON FROM WEST TO EAST...BUT LOW CEILINGS WILL PERSIST FOR MUCH OF THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED FOR LATE THIS AFTERNOON INTO THIS EVENING...BUT NOT MENTIONED SPECIFICALLY IN TAFS. && .PREV DISCUSSION.../ISSUED 406 AM CST MON MAR 20 2006/ SHORT TERM...TODAY THROUGH THURSDAY HEAVY RAIN SHIFTING INTO SOUTHEAST HALF OF THE STATE EARLY THIS MORNING. TWO TO FOUR INCHES OF RAIN COMMON IN SOUTHWEST ARKANSAS DURING THIS LATEST EVENT...WITH OVER FIVE INCHES OF RAIN IN SOME AREAS. WHILE HEAVY RAIN WILL EXIT THE STATE TO THE EAST THIS MORNING...EVENT NOT QUITE OVER YET. DOUBLE BARREL LOW WILL FOLLOW RAIN THIS AFTERNOON. SOUTHERNMOST LOW WILL TRACK ALONG THE GULF COAST...AND TO THE SOUTH OF ARKANSAS. WARM...MOIST AND UNSTABLE AIR IN PLACE SURROUNDING LOW...WITH SEVERE WEATHER OUTBREAK ANTICIPATED IN MISSISSIPPI AND ALABAMA. MEANWHILE...LOW FARTHER NORTH WILL TRACK INTO ARKANSAS. COOL AIR WILL BE IN PLACE...MAKING IT FAIRLY EASY FOR HAIL TO FORM. LOOKING FOR ELEVATED STORMS TO POP UP THIS AFTERNOON...WITH LARGE HAIL THE MAIN CONCERN. STORMS WITH HAIL WILL LINGER INTO THIS EVENING...WITH DRY SLOTTING OCCURRING FROM THE SOUTHWEST. SOME CLEARING WILL TAKE PLACE SOUTH OF LITTLE ROCK TONIGHT...WITH SKY REMAINING CLOUDY FARTHER NORTH. COULD HAVE ENOUGH MOISTURE IN PLACE FOR LIGHT RAIN/LIGHT SNOW TOWARD MISSOURI BORDER LATE TONIGHT/TUESDAY MORNING. CLOUDS WILL LINGER THROUGH TUESDAY IN NORTHERN ARKANSAS...WITH PARTLY CLOUDY CONDITIONS IN THE SOUTH. CLOUDS WILL FINALLY DISSIPATE TUESDAY NIGHT...ALLOWING TEMPERATURES TO DROP. BY WEDNESDAY MORNING...WILL HAVE 20S/30S NOTED...WITH A FREEZE IN NORTHERN AND CENTRAL SECTIONS OF THE STATE. MORE SUNSHINE IS IN THE FORECAST WEDNESDAY...BUT A SYSTEM WILL ARRIVE FROM THE PLAINS WEDNESDAY NIGHT/THURSDAY MORNING WITH A CHANCE OF RAIN/SNOW IN NORTHERN ARKANSAS. TEMPERATURES THROUGHOUT THE SHORT TERM WILL BE BELOW NORMAL. (46) LONG TERM...THURSDAY NIGHT THROUGH SUNDAY HIGH AMPLITUDE RIDGE OVER THE ROCKIES WILL BEGIN THE EXTENDED PERIOD. IT IS EXPECTED TO FLATTEN SOMEWHAT AS IT SLIDES EAST THROUGH SUNDAY. THEN...ANOTHER COUPLE OF SHORTWAVES WILL DIVE TOWARD THE PACIFIC NORTHWEST...PUSHING THE RIDGE OVER OUR FORECAST AREA FOR SUNDAY. THE CORRESPONDING SURFACE PATTERN WILL BE A RATHER LARGE HIGH STRETCHING SOUTH FROM CENTRAL CANADA TO THE GULF COAST. IT WILL BE A WELCOMED DRY PERIOD AFTER ALL THE CURRENT RAINS. WITH THE AIRMASS ORIGINATING SO FAR NORTH...TEMPS WILL BE BELOW NORMALS THROUGHOUT THE EXTENDED. LOWS WILL BE BELOW FREEZING FOR A COUPLE OR THREE NIGHT ACROSS THE NORTH AND NEAR FREEZING IN THE CENTRAL SECTIONS. (32) && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON MAR 20 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE EXISTS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF ARKANSAS LATE THIS AFTERNOON INTO THIS EVENING. COLD AIR ALOFT WILL PROVIDE THE BREEDING CONDITIONS FOR HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 32
The national radar mosaic for the moment the first event began.
11 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497242, 5497249, 5497241, 5497243, 5497248, 5497244, 5497245, 5497240, 5497247, 5497246, 5497250.